Alert archive / Arizona / Flash Flood Warnings in 2005
Flash Flood Warning 84, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Sep 8, 2005, 3:01 PM MST for Cochise County, Arizona. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2005, 3:01 PM MST (22:01 UTC)
- Expired
- Sep 8, 2005, 3:30 PM MST
- In force
- 29 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 48 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 10.0 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 361 J/kg
- Mixed-layer CIN
- -200 J/kg
- Mixed-layer LCL
- 1486 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KTWC 082202
FFWTWC
AZC003-082330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
301 PM MST THU SEP 8 2005
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN COCHISE COUNTY IN SOUTHEAST ARIZONA
THIS INCLUDES THE CITY OF SIERRA VISTA
* UNTIL 430 PM MST
* AT 301 PM MST...FLASH FLOODING WAS REPORTED FROM A THUNDERSTORM NEAR
SIERRA VISTA AND HUACHUCA CITY...MOVING NORTHEAST AT 20 MPH.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
LAT...LON 3146 11043 3144 11026 3157 11012 3175 11019
3171 11038
$$
WEATHER.GOV/TUCSON2 follow-up statements
000
WGUS75 KTWC 082244
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
345 PM MST THU SEP 8 2005
AZC003-082330-
COCHISE AZ-
345 PM MST THU SEP 8 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 430 PM MST FOR SOUTHWESTERN
COCHISE COUNTY...
AT 340 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
RAINFALL AMOUNTS RANGING BETWEEN THREE QUARTERS OF AN INCH TO 1.25
INCHES. LOCATIONS AFFECTED BY THIS STORM INCLUDE BUT ARE NOT LIMITED
TO SIERRA VISTA...CHARLESTON AND HUACHUCA CITY. THIS STORM IS MOVING
NORTHEAST AT 20 MPH.
.
LAT...LON 3146 11043 3144 11026 3157 11012 3175 11019
3171 11038
$$
WEATHER.GOV/TUCSON000
WGUS75 KTWC 082326
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
425 PM MST THU SEP 8 2005
AZC003-082335-
COCHISE AZ-
425 PM MST THU SEP 8 2005
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN COCHISE COUNTY EXPIRES AT
430 PM MST...
THE RAINFALL RUNOFF FROM THE STRONG THUNDERSTORMS THAT PRODUCED VERY
HEAVY RAINFALL ACROSS SOUTHWEST COCHISE COUNTY...INCLUDING BOTH
HUACHUCA CITY AND SIERRA VISTA...HAS HAD SUFFICIENT TIME TO DRAIN
INTO NORMALLY DRY WASHES. THEREFORE...THE THREAT FOR FLASH FLOODING
HAS SUBSIDED.
HOWEVER...MOTORISTS SHOULD STILL EXERCISE CAUTION ON THE WET
ROADWAYS...AND NEVER ATTEMPT TO CROSS THROUGH ROADWAY DIPS AND OTHER
LOW LYING AREAS FILLED WITH RUNNING WATER OF UNKNOWN DEPTH.
LAT...LON 3146 11043 3144 11026 3157 11012 3175 11019
3171 11038
$$
WEATHER.GOV/TUCSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 2:10 PM MST, 51 minutes earlier.
Area forecast discussion, Sep 8, 2:10 PM MST, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 210 PM MST THU SEP 8 2005 .SYNOPSIS...HIGH PRESSURE OVER THE CENTRAL UNITED STATES WILL MAINTAIN A MOIST SOUTHERLY FLOW ALOFT...RESULTING IN ANOTHER ROUND OF ISOLATED TO SCATTERED THUNDERSTORMS TODAY. BY FRIDAY A STRONG UPPER LEVEL TROUGH WILL ENTER THE DESERT SOUTHWEST AND DRAW ADDITIONAL MOISTURE FROM MEXICO...RESULTING IN AN INCREASE IN SHOWERS AND THUNDERSTORMS. EVENTUALLY...A DRIER SOUTHWESTERLY FLOW WILL DEVELOP FOR A DECREASE IN THUNDERSTORM ACTIVITY EARLY NEXT WEEK. && .DISCUSSION...ISOLATED SHOWER AND THUNDERSTORM ACTIVITY HAS STARTED...MAINLY IN CENTRAL COCHISE...EASTERN PIMA AND SANTA CRUZ COUNTIES. WIDESPREAD ACTIVITY SHOULD HOLD OFF UNTIL MID AFTERNOON GIVEN MORNING CLOUDS AND SLIGHT INVERSION ALOFT. STILL...WITH A MINUS 6 LI FROM THE 12Z KTUS SOUNDING...WILL NOT TAKE MUCH TO GET THINGS STARTED. AREA DEWPOINTS HAVE FALLEN A BIT...INTO THE UPPER 50S BUT GIVEN THE SOUTHERLY FLOW OVER THE STATE...WILL BE SUFFICIENT MOISTURE FOR ACTIVITY. LOOKING AT PW VALUES FROM BOTH GOES SATELLITE IMAGERY AND THE 12Z KTUS SOUNDING...VALUES RANGING OVER THE AREA BETWEEN 1 TO 2 INCHES...THE THREAT FOR LOCALLY HEAVY RAINFALL IS PRESENT. MODELS HAVE LOW PRESSURE ALOFT MAKING ITS WAY INTO CALIFORNIA BY TOMORROW MORNING. INITIALLY...THIS LOW WILL DRAW UP MOISTURE INTO THE AREA...AIDING DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. TOMORROW AFTERNOON AND EVENING LOOK TO BE THE BEST TIME FOR PRECIPITATION FOR SE AZ FOR THE ENTIRE FORECAST PERIOD. THIS SYSTEM OPENS UP INTO A TROF BY FRIDAY AFTERNOON OVER CENTRAL CA. AS THIS TROF MOVES EASTWARD STARTING SATURDAY MORNING...ARIZONA WILL DRY OUT FROM WEST TO EAST. THIS PROCESS LOOKS TO BE A SLOW ONE THOUGH...AS WESTERN DESERTS START DRYING OUT SATURDAY MORNING AND MOST OF THE REMAINDER OF THE CWA NOT DRYING OUT SUNDAY MORNING. MOISTURE SHOULD BE PRETTY MUCH SCOURED OUT OF THE AREA BY LATE MONDAY NIGHT OR TUESDAY MORNING. THUS...POPS FOR TODAY AND TOMORROW ARE THE HIGHEST FOR THE FORECAST PERIOD...THEN STEADILY DECREASING AS TIME PROGRESSES. 500MB HEIGHTS STEADILY FALL IN ADVANCE OF THE TROF...WITH TEMPERATURES FALLING INTO THE LOWER 90S OVER MUCH OF THE CWA STARTING TOMORROW AND REMAINING THERE FOR THE DURATION OF THE FORECAST PERIOD. LONG RANGE PROGS HAVE ANOTHER TROF SINKING DOWN THE CA COAST FOR LATE NEXT WEEK...KEEPING DRY SOUTHWESTERLY FLOW OVER THE STATE AND THE REMAINDER OF THE FORECAST PERIOD PRETTY UNEVENTFUL. TWEAKED POPS UPWARD IN THE NORTHERN PORTIONS OF THE CWA FOR TOMORROW TO BETTER COORDINATE WITH SURROUNDING OFFICES AND MOVED CHANCES OF PRECIP OUT QUICKER IN THE LONG TERM. OTHER THAN THAT...NO SIGNIFICANT CHANGES MADE TO FORECAST. && .AVIATION...TAF AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && SMR WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 2:47 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 28 min |
Nearby
Flash Flood Warnings in Arizona, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.